MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® 3.0 MAINFRAME; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® 3.0 MAINFRAME; STIMULATOR, NERVE
Model Number 8253001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during right parotidectomy with facial nerve monitor nim was not giving an audio tone when dissecting tissue around the parotid gland and trying to stimulate a nerve.The probe was also not giving back a tone when trying to locate the nerve and surrounding tissue of the parotid.The nurse said that there was nerve damage to the facial nerve on the patient and was giving a weak signal.Severity of the nerve damage was unknown.A stimulus probe was opened and plugged up to the console.Surgeon usually does not use probe that much, but relies on the other electrodes to "pick up" and sound alerts.The probe was used and did work once during the procedure while attempting to troubleshoot.Probe was not saved as we determined it was working fine.6 electrodes were used.The two in the orbicularis, 2 around the corner of the mouth, and the other two for grounding on the right shoulder.Approximately 2-3 hours after the completion of the procedure, surgeon updated that the patient was experiencing "facial nerve weaknes s." at the end of the day at approximately 2:00 pm, surgeon had updated that he thought the injury would actually improve, and may have been due to the 1% lidocaine injection administered during the procedure.The procedure was completed with another nerve monitor.There was less than one hour of surgical delay.Patient was alive with injury.
 
Additional Manufacturer Narrative

Brand Name
NIM® 3.0 MAINFRAME
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key19947509
Report Number1045254-2024-01226
Device Sequence Number12544336
Product Code ETN
UDI-Device Identifier00643169230385
UDI-Public00643169230385
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K083124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8253001
Device Catalogue Number8253001
Device Lot Number209532918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer11/10/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date11/10/2024
Date Device Manufactured04/27/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexMale
Patient Weight82 KG